Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


coinfection - delayed seroconversion?
Feb 23, 2006

Dear doctor, please help. i am writing to you to ask about the possibility of delayed seroconversion due to coinfection. I tested negative for Hep C and HIV at 3months, but i had weight loss, vomiting, fatigue and swollen glands 6-7 weeks post risk (receptive anal sex with condom but no lube) After this, i just felt sickish on and off and then at about 13 weeks post exposure i took bad pains in liver area and these lasted for a week, but now i am left with a feeling of abdominal bloating for the past 3 weeks. I feel sickish and have not put the weight back on. My doctor ran a Liver Panel at 9 and a half weeks and found ALT at 67 and everthing wlse within the normal range - i do not smoke, drink or take drugs. Please can you tell me if you think i should retest at 6 months - i am very worried. Many thanks Belfast

Response from Dr. McGovern

If you used a condom, I do not consider this a high risk exposure. If your liver function tests are abnormal, it is reasonable to follow up on this with testing for hepatitis B or C viruses. Your swollen glands could also be part of mononucleosis or other viruses, such as cytomegalovirus as well.

The main concern I have is that you are feeling poorly and should continue to follow-up with your physician for your symptoms. I am not convinced however, that your symptoms are related to a sexually transmitted disease if you used protection. Other possibilities still remain.

Dr. M



Previous
Dr. what further testing do you recomend.
Next
HepB

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement